Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Birth Control Pill, Depression and St. John's Wort Cindylou

Posted by Sulpicia on May 29, 2001, at 2:27:40

In reply to Birth Control Pill, Depression and St. John's Wort, posted by Cindylou on May 28, 2001, at 13:03:25

> BC can cause horrible depression and aggravate existing problems.
I know several women with bipolar disorder who have been hospitalized
with severe depression after starting BC. Depo-provera is even worse.

Were I in your shoes, and I am to a certain extent with chronic depression
and the periods from hell, I would:
treat the PMS nutritionally; there are several good studies that demonstrate
excellent symptom reduction with calcium supplements. My pdoc firmly believes that BC and other
hormonal treatments are frankly dangerous for people with chronic depression.
As for the depression, I might forget about the SJW -- mild or moderate, 11 years is
chronic, which meets the criteria of neither mild nor moderate. On top of BC
you could find yourself in a terrible jam.

Other AD possibilities: a stimulant [like ritalin] as an augment for the SSRI, or have you
tried the older tricyclics? I might be inclined to give them a try b4 MAOIs, just because
of the dietary restrictions etc.

Last suggestion -- try running. I know it sounds crazy but it's one of the best ADs I've
ever found.

Good luck,
S.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sulpicia thread:64502
URL: http://www.dr-bob.org/babble/20010522/msgs/64563.html